MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #3 R-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-302
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding infection and loosening involving a triathlon femoral component was reported.The event of infection was not confirmed.Loosening was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: event date: (b)(6) 2021 (opened 06/17/2021) event description: sales rep was informed by doctor that there is a removal surgery plan on 28th june due to infected implant.Implants involved: triathlon materials reviewed: 06/10/2021: stryker pi report.Undated/unlabeled: implant sheet.Triathlon x3 size #2 cs poly 11mm (also lists a 9mm cs poly), size #3 cr femur, #2 primary tibia, symmetric patella 27mm, simplex p antibiotic.Undated: right ap/lateral knee x-rays.Gross loosening of tibia and femur.Tibia with catastrophic failure and proximal tibial fracture.Confirmation: a revision surgery and infection cannot be confirmed.Catastrophic failure and collapse of a triathlon implant construct femur and tibia can be confirmed.Root cause: a root cause cannot be ascribed without additional medical records.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.There has been one other similar events for the sterile lot referenced.The pi relates to infection.Conclusion: the medical review indicated: a revision surgery and infection cannot be confirmed.Catastrophic failure and collapse of a triathlon implant construct femur and tibia can be confirmed.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.   no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.Catalog numbers and lot codes of other devices listed in this report: 5531g209 x3 triathlon cs insert #2 9mm, lot lje427.5550-g-278 triathlon symmetric x3 patella, lot: he17.61969001 simplex abc ce mark 1 pck, lot: bea011.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
Sale rep was informed by doctor that there is a removal surgery plan on 28th june due to infected implant.Update as per med review dated 19 september 2021: undated: right ap/lateral knee x-rays.Gross loosening of tibia and femur.Tibia with catastrophic failure and proximal tibial fracture.Confirmation: a revision surgery and infection cannot be confirmed.Catastrophic failure and collapse of a triathlon implant construct femur and tibia can be confirmed.

Brand Name
TRIATHLON CR FEM COMP #3 R-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12632830
Report Number0002249697-2021-01705
Device Sequence Number4290691
Product Code MBH
UDI-Device Identifier07613327040265
UDI-Public07613327040265
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number5510-F-302
Device Catalogue Number5510F302
Device Lot NumberHRR3T
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2021
Initial Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;